Alert archive / Wyoming / High Wind Warnings in 2007
High Wind Warning 7, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Jun 6, 2007, 9:02 PM MDT for Big Horn County, Johnson County, Park County, Wyoming. It took effect at Jun 7, 2007, 5:31 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2007, 9:02 PM MDT (03:02 UTC)
- In effect from
- Jun 7, 2007, 5:31 AM MDT
- Expired
- Jun 7, 2007, 12:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Riverton, WY
Counties Big Horn County, WY, Johnson County, WY, Park County, WY
The radar
The Riverton/Lander radar (KRIW), 148 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 3.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 2657 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 070302 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 902 PM MDT WED JUN 6 2007 ...STRONG WIND EXPECTED THURSDAY MORNING OVER NORTHERN JOHNSON COUNTY... .A STRONG STORM SYSTEM OVER WYOMING WILL MOVE INTO WESTERN SOUTH DAKOTA THURSDAY MORNING. THE STORM WILL INTENSIFY IN THE HIGH PLAINS RESULTING IN A TIGHTENING SURFACE PRESSURE GRADIENT AND CREATING HIGH WIND ACROSS NORTHEAST JOHNSON COUNTY THURSDAY MORNING. WYZ010-071215- /O.UPG.KRIW.HW.A.0006.070607T1200Z-070607T1800Z/ /O.NEW.KRIW.HW.W.0007.070607T1200Z-070607T1800Z/ NORTHEAST JOHNSON COUNTY- INCLUDING THE CITY OF...BUFFALO 902 PM MDT WED JUN 6 2007 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 12 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 12 PM MDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. HIGH WIND WILL DEVELOP AROUND SUNRISE THURSDAY MORNING AND CONTINUE UNTIL NOON. WIND SPEEDS OF 40 TO 45 MPH WITH GUSTS NEAR 60 MPH ARE EXPECTED. THE WIND WILL DIMINISH THURSDAY AFTERNOON. TRAVELERS...ESPECIALLY THOSE WITH TRAILERS...HIGH PROFILE OR LIGHTWEIGHT VEHICLES SHOULD MAKE PLANS TO DELAY OR TAKE ALTERNATE ROUTES THURSDAY MORNING. THIS WATCH INCLUDES INTERSTATES 25 AND 90 ACROSS NORTHEAST JOHNSON COUNTY. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
4 follow-up statements
000 WWUS75 KRIW 070856 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 256 AM MDT THU JUN 7 2007 ...STRONG WIND EXPECTED THURSDAY MORNING OVER NORTHERN JOHNSON COUNTY... .A STRONG STORM SYSTEM OVER WYOMING WILL MOVE INTO WESTERN SOUTH DAKOTA THURSDAY MORNING. THE STORM WILL INTENSIFY IN THE HIGH PLAINS RESULTING IN A TIGHTENING SURFACE PRESSURE GRADIENT AND CREATING HIGH WIND ACROSS NORTHEAST JOHNSON COUNTY THURSDAY MORNING. WYZ010-071800- /O.CON.KRIW.HW.W.0007.070607T1200Z-070607T1800Z/ NORTHEAST JOHNSON COUNTY- INCLUDING THE CITY OF...BUFFALO 256 AM MDT THU JUN 7 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO NOON MDT TODAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO NOON MDT TODAY. HIGH WIND WILL DEVELOP AROUND SUNRISE THURSDAY MORNING AND CONTINUE UNTIL NOON. WIND SPEEDS OF 40 TO 45 MPH WITH GUSTS NEAR 60 MPH ARE EXPECTED. THE WIND WILL DIMINISH THURSDAY AFTERNOON. TRAVELERS...ESPECIALLY THOSE WITH TRAILERS...HIGH PROFILE OR LIGHTWEIGHT VEHICLES SHOULD MAKE PLANS TO DELAY OR TAKE ALTERNATE ROUTES THURSDAY MORNING. THIS WATCH INCLUDES INTERSTATES 25 AND 90 ACROSS NORTHEAST JOHNSON COUNTY. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
000 WWUS75 KRIW 071131 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 531 AM MDT THU JUN 7 2007 ...STRONG WIND EXPECTED THIS MORNING OVER NORTHERN PARK...NORTHERN BIG HORN AND NORTHERN JOHNSON COUNTY... .A STRONG STORM SYSTEM OVER WYOMING WILL MOVE INTO WESTERN SOUTH DAKOTA THIS MORNING. THE STORM WILL INTENSIFY IN THE HIGH PLAINS RESULTING IN A TIGHTENING SURFACE PRESSURE GRADIENT AND CREATING HIGH WIND ACROSS NORTHERN PARK...NORTHERN BIG HORN AND NORTHERN JOHNSON COUNTY THIS MORNING. WYZ003-004-071800- /O.EXB.KRIW.HW.W.0007.070607T1131Z-070607T1800Z/ CODY FOOTHILLS-NORTH BIG HORN BASIN- INCLUDING THE CITIES OF...CODY...MEETEETSE...POWELL...LOVELL... GREYBULL...BASIN 531 AM MDT THU JUN 7 2007 ...HIGH WIND WARNING IN EFFECT UNTIL NOON MDT TODAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. HIGH WIND WILL CONTINUE THIS MORNING AND CONTINUE UNTIL NOON. WIND SPEEDS OF 40 TO 45 MPH WITH GUSTS NEAR 65 MPH ARE EXPECTED IN THE POWELL AND LOVELL AREAS. HE WIND WILL DIMINISH THIS AFTERNOON. TRAVELERS...ESPECIALLY THOSE WITH TRAILERS...HIGH PROFILE OR LIGHTWEIGHT VEHICLES SHOULD MAKE PLANS TO DELAY OR TAKE ALTERNATE ROUTES THURSDAY MORNING. THIS WATCH INCLUDES INTERSTATES 25 AND 90 ACROSS NORTHEAST JOHNSON COUNTY. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ010-071800- /O.CON.KRIW.HW.W.0007.070607T1200Z-070607T1800Z/ NORTHEAST JOHNSON COUNTY- INCLUDING THE CITY OF...BUFFALO 531 AM MDT THU JUN 7 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. HIGH WIND WILL CONTINUE THIS MORNING AND CONTINUE UNTIL NOON. WIND SPEEDS OF 40 TO 45 MPH WITH GUSTS NEAR 65 MPH ARE EXPECTED. THE WIND WILL DIMINISH THIS AFTERNOON. TRAVELERS...ESPECIALLY THOSE WITH TRAILERS...HIGH PROFILE OR LIGHTWEIGHT VEHICLES SHOULD MAKE PLANS TO DELAY OR TAKE ALTERNATE ROUTES THURSDAY MORNING. THIS WATCH INCLUDES INTERSTATES 25 AND 90 ACROSS NORTHEAST JOHNSON COUNTY. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
000 WWUS75 KRIW 071611 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1011 AM MDT THU JUN 7 2007 ...STRONG WIND EXPECTED THIS MORNING OVER NORTHERN PARK... NORTHERN BIG HORN AND NORTHERN JOHNSON COUNTY... .A STRONG STORM SYSTEM OVER WYOMING WILL MOVE INTO WESTERN SOUTH DAKOTA THIS MORNING. THE STORM WILL INTENSIFY IN THE HIGH PLAINS RESULTING IN A TIGHTENING SURFACE PRESSURE GRADIENT AND CREATING HIGH WIND ACROSS NORTHERN PARK...NORTHERN BIG HORN AND NORTHERN JOHNSON COUNTY THIS MORNING. WYZ003-004-010-071800- /O.CON.KRIW.HW.W.0007.000000T0000Z-070607T1800Z/ CODY FOOTHILLS-NORTH BIG HORN BASIN-NORTHEAST JOHNSON COUNTY- INCLUDING THE CITIES OF...CODY...MEETEETSE...POWELL...LOVELL... GREYBULL...BASIN...BUFFALO 1011 AM MDT THU JUN 7 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. A WIND GUST OF 77 MPH WAS RECORDED AT THE BUFFALO AIRPORT AT 611 AM THIS MORNING WITH WINDS STILL GUSTING OVER 55 MPH AT 10 AM. A PEAK WIND GUST OF 62 MPH WAS CLOCKED AT THE GREYBULL BIG HORN AIRPORT AT 7 AM WITH WINDS STILL SUSTAINED NEAR 40 MPH WITH GUSTS OVER 50 MPH AT 10 AM. THE WINDS HAVE GRADUALLY SUBSIDED SINCE 7 AM BUT ARE EXPECTED TO REMAIN NEAR HIGH WIND THRESHOLDS OF SUSTAINED WINDS OVER 40 MPH WITH GUSTS TO 60 MPH THROUGH THE REMAINDER OF MORNING. THE WINDS SHOULD THEN SHOULD DECREASE THROUGH THE AFTERNOON. TRAVELERS...ESPECIALLY THOSE WITH TRAILERS...HIGH PROFILE OR LIGHTWEIGHT VEHICLES SHOULD AVOID THESE HIGH WIND AREAS THROUGH THE REST OF THIS MORNING...EITHER DELAYING TRAVEL OR TAKING ALTERNATE ROUTES. $$
000 WWUS75 KRIW 071756 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1156 AM MDT THU JUN 7 2007 WYZ003-004-010-071900- /O.EXP.KRIW.HW.W.0007.000000T0000Z-070607T1800Z/ CODY FOOTHILLS-NORTH BIG HORN BASIN-NORTHEAST JOHNSON COUNTY- INCLUDING THE CITIES OF...CODY...MEETEETSE...POWELL...LOVELL... GREYBULL...BASIN...BUFFALO 1156 AM MDT THU JUN 7 2007 ...HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY... THE HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY. WINDS ACROSS THE WARNING AREA HAVE DECREASED IN MOST LOCATIONS THEREFORE THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT NOON. NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE STILL POSSIBLE THE REST OF THIS AFTERNOON. AROUND THE BUFFALO AREA WINDS OF 25 TO 35 MPH WITH LOCAL GUST TO 50 MPH AREA POSSIBLE THIS AFTERNOON AND SHOULD DECREASE THROUGH THE REST OF THIS AFTERNOON AND EVENING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jun 6, 3:43 PM MDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jun 6, 3:43 PM MDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 343 PM MDT WED JUN 6 2007 .SHORT TERM...TONIGHT THROUGH SATURDAY POWERFUL COMPLEX UPPER LOW CROSSING THE ROCKIES THIS AFTERNOON WITH MAIN UPPER LOW REFORMING ON THE LEE SIDE OVER CENTRAL WYOMING. ASSOCIATED SURFACE LOW ORGANIZING OVER WESTERN NEBRASKA/SOUTH DAKOTA WITH SECONDARY LOW JUST NORTH OF RIVERTON. ORGANIZED THUNDERSTORMS MOVING NORTH OF THIS TROUGH AXIS ACROSS THE NORTHERN BIG HORN BASIN AND NORTH OF INTERSTATE 90 IN NORTHEAST WYOMING WITH MORE ISOLATED ACTIVITY TO THE SOUTH WERE A DRY SOUTHERLY FLOW PREVAILS. UPPER LOW TO DRIFT NE TONIGHT...DEEPEN AND BECOME MORE STACKED OVER WESTERN SOUTH DAKOTA BY 12Z THURSDAY. STORM TRACK WILL KEEP WRAPAROUND MOISTURE ACROSS NORTHERN WYOMING OVERNIGHT WITH SNOW LEVELS LOWERING TO 6500 TO 7000 FEET ACROSS THE WEST THIS EVENING AND IN THE BIG HORN MOUNTAINS AFTER 12Z THURSDAY. FAVORABLE N-NW FLOW AND PLENTIFUL MOISTURE IS EXPECTED TO BRING 6 TO 10 INCHES OF SNOWFALL OVERNIGHT TO THE TETON RANGE...HIGHER PEAKS OF YELLOWSTONE PARK AND ABSAROKA MOUNTAINS. THE HEAVIEST SNOW FALL IS EXPECTED TO DEVELOP IN THE BIG HORN MOUNTAINS BETWEEN 9Z-15Z THURSDAY AS FLOW TURNS MORE NORTHERLY ON BACKSIDE OF UPPER LOW WITH 6 TO 10 INCHES OF SNOWFALL EXPECTED ABOVE 8000 FEET AND MOSTLY NORTH OF HIGHWAY 16. INTENSIFYING UPPER LOW OVER THE NORTHERN HIGH PLAINS WILL ALSO CAUSE A TIGHTENING SURFACE PRESSURE GRADIENT OVERNIGHT AND THURSDAY MORNING WITH FAVORABLE SETUP FOR POSSIBLE HIGH WIND EVENT IN NORTHEAST JOHNSON COUNTY. NAM TIME HEIGHT FOR BYG HAS 50 KNOT WINDS DOWN TO 750 MB BY 15Z THURSDAY WHEN STRONGEST WIND AT THE SURFACE SHOULD OCCUR. UPPER LOW QUICKLY LIFTS NE ACROSS NORTHERN PLAINS THURSDAY AFTERNOON AND PRESSURE GRADIENT CORRESPONDINGLY QUICKLY RELAXES. BOTH MODELS LATCHING ONTO IDEA OF BRINGING IN DRIER AIR INTO NORTHEAST WYOMING THURSDAY AFTERNOON BEHIND DEPARTING SYSTEM WITH A POOLING OF MOISTURE ACROSS SOUTH AND NORTHERLY UPSLOPE FAVORED AREAS IN EAST CENTRAL WYOMING...AREAS TARGETED FOR THE HIGHEST CHANCES OF PRECIPITATION THURSDAY AFTERNOON. WINDS LIGHTEN SIGNIFICANTLY THURSDAY EVENING AS HIGH PRESSURE BUILDS IN WITH WEAK LEE TROUGH SETTING UP BY FRIDAY. MODELS DIFFER SUBSTANTIALLY ON HANDLING OF ENERGY COMING DOWN BACK SIDE OF MAIN TROUGH OFF THE COAST OF OREGON THIS AFTERNOON WITH GFS SPLITTING ENERGY AND BRING A PIECE ACROSS WYOMING SATURDAY WHILE CUTTING OFF THE BULK OF ENERGY OFF THE CALIFORNIA COAST. NAM BRINGS MOST OF THIS ENERGY ACROSS THE CENTRAL ROCKIES SATURDAY...AND FEW CHANGES MADE TO THE FORECAST UNTIL A BETTER IDEA OF THIS SYSTEMS EVOLUTION IS APPARENT. AFTER UNSEASONABLY COLD DAY THURSDAY...TEMPERATURES WILL REBOUND TO MORE NEAR NORMAL READINGS BY SATURDAY. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY ZONAL FLOW SUNDAY SHOULD LIMIT PRECIPITATION TO THE WEST AD FAR NORTH. BREEZY PATTERN FOR MOUNTAINS AND AREAS EAST OF THE CONTINENTAL DIVIDE. SOME WARMING OCCURS EAST OF THE DIVIDE WITH DOWNSLOPE WINDS. MONDAY ANOTHER PACIFIC TROUGH DIGS ACROSS THE PACIFIC NORTHWEST INTO THE NORTHERN GREAT BASIN AND PARKS ITSELF THERE WEST OF WYOMING THROUGH TUESDAY. MODELS SHOW CONSIDERABLE VARIATION IN DETAILS OF THE TROUGH BUT OVERALL ARE CLOSE IN MAIN POSITION OF LONG WAVE TROUGH. MAIN DETAIL DIFFERENCES ARE WITH POTENTIAL CUT OFF LOW DEVELOPING AND WHERE THAT CUT OFF WOULD BE POSITIONED WITH RANGES FROM NORTHWEST MONTANA TO EXTREME NORTHERN NEVADA. THIS COULD BE A PROLONGED PERIOD OF UNSETTLED WEATHER ACROSS WYOMING ESPECIALLY IN THE WEST. IF THE MOISTURE IS THERE...THERE SHOULD BE ENOUGH DYNAMICS WITH DIVERGENCE ALOFT...TRANSIENT SHORT WAVES EJECTING FROM MAIN TROUGH AND COLDER AIR LOFT FOR INSTABILITY WHICH WILL BE SOMEWHAT DIURNALLY TRENDED WITH AFTERNOON HEATING PLAYING ITS ROLE. SHOULD SEE FAIR COVERAGE OF MOUNTAIN SHOWERS AND THUNDERSTORMS EACH DAY WITH THE VALLEYS SEEING AT LEAST SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS IN THE AFTERNOON AND EVENINGS. EXPECT SHOWERS TO LINGER THROUGH THE NIGHT AND MORNING HOURS...ESPECIALLY IN THE WESTERN MOUNTAINS AND VALLEYS. WEDNESDAY MAY SEE SOME DRYING MOVE INTO THE SOUTH AND SPREAD NORTH. && .AVIATION... UPPER LOW PRESSURE SYSTEM WITH A STRONG COLD FRONT IS MOVING THROUGH THE REGION. EXPECT AREAS OF RAIN AND THUNDERSTORMS TO MOVE ACROSS WYOMING THIS AFTERNOON AND EVENING. THIS SYSTEM WILL SPREAD MVFR CONDITIONS ACROSS THE AREA WITH ISOLATED IFR CONDITIONS OVER THE HIGHER ELEVATION AIRPORTS. IFR CONDITIONS ARE ALSO EXPECTED OVER MOUNTAIN FLY ROUTES...AND BRIEFLY IN HEAVIER PRECIP IN THE LOWER ELEVATIONS. AFTER 00Z TONIGHT EXPECT SNOW TO OCCUR ACROSS THE MOUNTAINS...WITH SOME SNOW POSSIBLY MIXING WITH RAIN IN THE LOWER ELEVATIONS WEST OF THE DIVIDE. && .FIRE WEATHER... A STRONG UPPER LEVEL LOW PRESSURE SYSTEM IS EXPECTED TO BRING 6 TO 10 INCHES OF SNOW TO THE NORTHERN MOUNTAINS OVERNIGHT THROUGH THURSDAY MORNING...AND STRONG NORTHERLY WINDS OF NEAR 40 MPH WITH GUSTS TO 60 MPH WILL MATERIALIZE ACROSS THE NORTHEAST DISTRICT THURSDAY MORNING WITH STRONG WEST WIND 25 TO 35 MPH ACROSS MUCH OF THE SOUTHERN WIND CORRIDOR...HOWEVER TEMPERATURES WILL BE UNSEASONABLY COOL AND RELATIVE HUMIDITY REMAINING ON THE HIGH SIDE. PRECIPITATION WILL WIND DOWN ACROSS THE DISTRICT BY THURSDAY EVENING WITH A GRADUAL WARMING TREND EXPECTED THROUGH THE WEEKEND. && .RIW WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY FROM 6 PM THIS EVENING TO 12 PM MDT THURSDAY FOR THE NORTHWEST MOUNTAINS WYZ001-002-012. SNOW ADVISORY FROM MIDNIGHT TONIGHT UNTIL NOON THURSDAY FOR THE BIG HORN MOUNTAINS WYZ008-009. HIGH WIND WATCH FOR NORTHEAST JOHNSON COUNTY WYZ010 FROM 6 AM UNTIL NOON THURSDAY. && SHORT TERM...AEM LONG TERM...C.BAKER AVIATION...TEAM RIW FIRE WEATHER...AEM
Hazardous weather outlook, Jun 6, 4:29 PM MDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 429 PM MDT WED JUN 6 2007 WYZ001>020-022>030-071101- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 429 PM MDT WED JUN 6 2007 ...A SNOW ADVISORY IS IN EFFECT FOR THE NORTHERN MOUNTAINS THROUGH NOON THURSDAY... ...A HIGH WIND WATCH IS IN EFFECT FOR NORTHEAST JOHNSON COUNTY THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT PRECIPITATION WILL INTENSIFY ACROSS NORTHERN WYOMING OVERNIGHT WITH SNOW LEVELS DROPPING TO 6500 TO 7000 FEET BY THURSDAY MORNING. A TOTAL OF 6 TO 10 INCHES OF SNOWFALL IS EXPECTED ACROSS THE TETON RANGE...YELLOWSTONE NATIONAL PARK...THE ABSAROKA MOUNTAINS AND THE BIG HORN MOUNTAINS BY NOON THURSDAY. PEOPLE PLANNING TRAVEL AND OUTDOOR ACTIVITIES...ESPECIALLY VISITORS TO YELLOWSTONE AND GRAND TETON NATIONAL PARKS SHOULD BE PREPARED FOR SEVERAL INCHES OF SNOW AND UNSEASONABLY COLD WEATHER TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG NORTH WINDS ARE POSSIBLE OVER JOHNSON COUNTY THURSDAY MORNING WITH WINDS OF 40 TO 45 MPH WITH GUSTS UP TO 65 MPH POSSIBLE IN THE BUFFALO AREA AND DOWN THE EAST SLOPES OF THE BIG HORN MOUNTAINS. TRAVELERS OVER POWDER RIVER PASS ALONG HIGHWAY 16 AND ALONG HIGHWAY 14 THROUGH SHELL CANYON SHOULD EXPECT WINTER DRIVING CONDITIONS WITH STRONG WINDS...SNOWFALL AND BLOWING SNOW THROUGH THURSDAY MORNING. FOR MORE INFORMATION GO TO WEATHER.GOV / RIVERTON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY HEAVY RAIN...HAIL OR FLOODING THIS EVENING. PLEASE ALSO CALL IN SNOWFALL REPORTS AND STRONG WINDS TONIGHT AND THURSDAY MORNING. TEAM RIVERTON
In the hours before
Local storm report, Jun 6, 4:22 PM MDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
422 PM MDT WED JUN 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 11W GREYBULL 44.51N 108.28W
06/06/2007 E1.00 INCH BIG HORN WY LAW ENFORCEMENT
NICKEL TO QUARTER SIZE HAIL OBSERVED BY SHERIFF DEPUTY.
0355 PM HAIL BYRON 44.80N 108.51W
06/06/07 E0.88 INCH BIG HORN WY PUBLIC
NICKEL SIZE HAIL OCCURRING AT TIME OF REPORT.
&&
MCDONALDNearby
High Wind Warnings in Wyoming, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.